Pennsylvania, 2022Excessive Heat in Pennsylvania, June 16, 2022
June 16, 2022 · NWS PBZ · 1 event in 1 county or zone
A baby died in a car in Upper Saint Clair after being left in a hot car for several hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A baby died in a car in Upper Saint Clair after being left in a hot car for several hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 16, 5:49 PM EST, 11 minutes earlier.
Area forecast discussion, Jun 16, 5:49 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
649 PM EDT Thu Jun 16 2022
.SYNOPSIS...
Showers and thunderstorms will end tonight, leading to drier
and cooler conditions through the weekend after the passage of a
cold front.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
7pm update...
A weak boundary evident on radar/satellite is allow for
continued development over eastern Ohio, mainly west of I-79.
While a few remain severe, the loss of shear/jet support and
loss of insolation mean these will weaken over the next 2 to 4
hour. Steering flow appears weak in the region and generally
parallel to the boundary, meaning that storms will be
slow/struggle to move southward and there will be some training
of storms in the region. The flash flood threat will have to be
monitored if training continues for too long on one location.
Elsewhere, warm air aloft and loss of heating from convective
cloud shielding has all but ended both the severe and storm
threat. Thus, the Severe Thunderstorm Watch was cancelled for
all but those where convection remains. These clouds, rain and
the onset of nighttime means the threat from high heat indices
has also ended, thus the Heat Advisory was cancelled.
Overnight temperature will remain above normal give abundant
storm induced cloud cover and delay in the arrival of cooler
air as the actual cold front remains to the northwest.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
The cold front, hung up to the northwest as flow become
temporarily zonal, will plunge southeast Friday due to another
shortwave rounding the upper trough. Meager moisture will keep
the region precipitation free, resulting in a mostly sunny sky
mixed with scattered diurnal cumulus and gusty northwest wind.
Temperature will remain near to above normal given the delayed
arrival of strong cold advection.
Cold advection will peak overnight Friday as high pressure
builds in from the northwest, resulting in below normal
temperature Saturday with abundant insolation.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Warm advection will begin Sunday, returning area temperature
toward seasonal averages with increasing cloud cover due to
moist advection aloft.
The central U.S. ridge should build east early next week,
promoting a fairly rapid return of well above normal
temperature. Shower and thunderstorm chances could return as
well depending on shortwave activity east of the ridge axis.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Thunderstorms over eastern OH will dissipate over the next 4
hours with the loss of daytime heating and upper level jet
support.
Convectively induced high clouds will clear out overnight,
leading to mostly sunny sky Friday with diurnally induced
few/sct cu and veering NW wind gusting to 25kts.
.Outlook...
VFR conditions are likely through the weekend before
precipitation chances increase with a warm front early next
week.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.
&&
Hazardous weather outlook, Jun 16, 5:30 PM EST, 30 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
630 PM EDT Thu Jun 16 2022
OHZ039>041-048>050-PAZ007>009-013>016-020>023-029-073>076-WVZ001-002-
012-021-509>514-172230-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-Mercer-
Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-
Armstrong-Indiana-Washington-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
630 PM EDT Thu Jun 16 2022
This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ057>059-068-069-PAZ031-WVZ003-004-172230-
Muskingum-Guernsey-Belmont-Noble-Monroe-Greene-Ohio-Marshall-
630 PM EDT Thu Jun 16 2022
...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania and the northern panhandle of West Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 16, 5:44 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
644 PM EDT THU JUN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG 3 WNW KIMBOLTON 40.17N 81.62W
06/16/2022 GUERNSEY OH EMERGENCY MNGR
TREE DAMAGE ALONG WINDOW ROAD REPORTED TO EMA BY
RESIDENTS
&&
EVENT NUMBER PBZ2202454
KRAMARLocal storm report, Jun 16, 5:48 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
648 PM EDT THU JUN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL JEWETT 40.37N 81.00W
06/16/2022 E1.25 INCH HARRISON OH PUBLIC
&&
EVENT NUMBER PBZ2202455
SKHLocal storm report, Jun 16, 5:50 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
650 PM EDT THU JUN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG 2 ENE EAU CLAIRE 41.14N 79.76W
06/16/2022 BUTLER PA PUBLIC
EXTENSIVE TREE DAMAGE REPORTED ALONG MCKEES RD.
REPORTED NO DAMAGE TO STRUCTURES.
&&
EVENT NUMBER PBZ2202456
KRAMARLocal storm report, Jun 16, 5:57 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
657 PM EDT THU JUN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 2 SE TRANSFER 41.31N 80.41W
06/16/2022 E2.00 INCH MERCER PA SOCIAL MEDIA
PICTURE PROVIDED.
&&
EVENT NUMBER PBZ2202457
SKHSpecial weather statement, Jun 16, 5:58 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
658 PM EDT Thu Jun 16 2022
OHZ057-068-162330-
Noble OH-Muskingum OH-
658 PM EDT Thu Jun 16 2022
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MUSKINGUM AND WEST
CENTRAL NOBLE COUNTIES THROUGH 730 PM EDT...
At 658 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of New Concord to 6 miles
southwest of South Zanesville. Movement was southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Zanesville, South Zanesville, Philo, Pleasant Grove, Fultonham,
Cannelville, High Hill, Chandlersville, Ruraldale, Bridgeville,
Duncan Falls, and East Fultonham.
This includes Interstate 70 in Ohio between mile markers 149 and 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
east central Ohio.
&&
LAT...LON 4000 8185 3986 8169 3984 8169 3984 8168
3980 8163 3975 8168 3977 8207 3982 8208
3982 8217 3991 8216 3991 8223 3992 8223
TIME...MOT...LOC 2258Z 309DEG 22KT 3992 8185 3986 8213
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
RACKLEYLocal storm report, Jun 16, 6:00 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
700 PM EDT THU JUN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL BETHESDA 40.01N 81.07W
06/16/2022 E1.00 INCH BELMONT OH SOCIAL MEDIA
&&
EVENT NUMBER PBZ2202458
SKHExcessive Heat, Allegheny
- When
- June 16, 6:00 PM EST
- Where
- Allegheny forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 40.469, -79.981 (the zone’s center; the record gives no point)
A 3 month old male died after being left several hours in a hot car along Fort Couch Road in Upper Saint Clair, PA. The maximum high temperature at KAGC (11 miles from the incident) was 92F; heat index for the day was close to 100 degrees. Article: https://www.nbcnews.com/news/us-news/3-month-old-dies-left-parents-car-several-hours-pennsylvania-police-sa-rcna34139.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 16 to 17, 20229 deaths · 6 events
- Excessive Heat in Arizona, June 16, 20221 death · 8 events
- Hail and Damaging Winds in New York, June 16, 20221 injured · $474,000 · 2.5 in hail · 29 events
- Tornadoes and Hail in Virginia, June 16, 2022$189,000 · EF1 · 16 events
- Flash Flood and Hail in North Carolina, June 16, 2022$252,000 · 50 kt wind · 32 events
- Hail and Damaging Winds in Virginia, June 16 to 17, 20221 injured · $113,000 · 1.75 in hail · 40 events
- Flash Flooding and Hail in South Carolina, June 16, 2022$79,000 · 1 in hail · 49 events
- Hail and Damaging Winds in Missouri, June 16 to 17, 2022$317,000 · 1 in hail · 18 events
- Hail and Damaging Winds in Pennsylvania, June 16, 2022$192,000 · 2 in hail · 22 events
- Flash Flood and Hail in Ohio, June 16 to 17, 2022$80,000 · 2.75 in hail · 29 events
- Wildfire and Damaging Winds in New Mexico, June 16 to 21, 2022$150,000 · 64 kt wind · 5 events
- Hail and Damaging Winds in Pennsylvania, June 16, 2022$55,000 · 2.5 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1021409.